My WebMD Sign In, Sign Up

Ask Your Question

WebMD Answers

120 Characters remaining
120 Characters remaining
  • First, try and keep your question as short as possible.
  • Include specific words that will help us identify questions that may already have your answer.
  • If you don't find your answer, you can post your question to WebMD Experts and Contributors.

Close

Posted: | Report This Report Question |
Q.

What if I'm taking metronidazole for a bacterial vaginal infection and may be 1 week pregnant? Will it harm my baby?

Related Topics: Pregnancy, Vagina, Baby, Bacterium
 

Answers From Experts & Organizations (1)

General Medicine
Nursing
1,282 Answers
20,007 Helpful Votes
231 Followers
A.
Great question! You're smart to think about the medications you're putting into your body if you may be pregnant.

Metronidazole oral is not recommended for use during the first trimester of pregnancy. However, if you're taking the medication to treat bacterial vaginosis, be aware that BV also can be harmful to a developing baby.

I'd suggest you call a pharmacist to get an opinion about whether to continue this medication over the weekend. As soon as possible on Monday, call your health care provider's office and explain the situation. He or she will tell you what to do.

So, to sum up: Don't panic. Get a professional opinion from a pharmacist now, then call your doctor as soon as you can.

Best wishes to you!

This answer should not be considered medical advice...down arrowThis answer should not be considered medical advice and should not take the place of a doctor’s visit. Please see the bottom of the page for more information or visit our Terms and Conditions.up arrow

Posted:
| Report This Report Answer

Was this helpful?

YesNo

Thanks for your feedback.

3 of 5 found this helpful